Welcome to the Mood Disorders Forum. Questions in this forum are being answered by Peter Forster, MD and topics covered are anxiety, bipolar, depression, panic disorder, post traumatic stress disorder and stress.
Upped dosage of anti-anxiety meds-- Normal side effects?
I was diagnosed with Generalized Anxiety Disorder and my GP put me on Wellbutrin XL 150mg. I went back to him at the beginning of January and he upped the dosage to 300mg. Since I had just filled my prescription for 150, he told me to take 2 until they were finished. I didn't have a problem until I got the 300mg pill (January 20). I usually take the pill with food, but it seems that by 1-3pm, I start to get weak and nauseated. If I eat something when this happens it gets alittle better, but it still bothers me because it didn't occur with the 2x 150mg. Also, since taking the upped dosage, I find that I've been having stronger anxiety attacks and at night, insomnia to the point that I have had ~3hrs or so of sleep/night. Is this common with the upped dosage? Or should I be concerned and contact my GP?
Thanks for your time!
Wellbutrin is not approved to treat anxiety and some doctors feel that it can worsen anxiety symptoms, at least temporarily. I would definitely discuss your experiences with the medication with your GP.
Thank you Doctor Forster. Greatly appreciate your response. Is there an anti-anxiety prescription that works for anxiety? I was on citolopram (sp?) before and I found that it made me really nauseated, and when I went to my GP, he put me on what I am on now.
The medications most often used are the serotonin agents (like citalopram, but I often find that switching to a different medication in this class can work, for instance, paroxetine, or sertraline, etcetera).
Another medication that we probably don't prescribe as often as we should is buspirone. It takes a while to work and has subtle effects at the beginning so people may not notice how much of an effect it can have on anxiety.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.